Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 28, 2017, 3:15 AM EDT for Caroline County, Maryland. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2017, 3:15 AM EDT (07:15 UTC)
- Expired
- Apr 28, 2017, 3:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Philadelphia/Mount Holly
County Caroline County, MD
The radar
The Dover AFB radar (KDOX), 48 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -551 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331
WWUS81 KPHI 280715
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
315 AM EDT FRI APR 28 2017
MDZ019-020-280745-
Talbot-Caroline-
315 AM EDT FRI APR 28 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUSSEX...SOUTHEASTERN
TALBOT AND SOUTHERN CAROLINE COUNTIES...
At 313 AM EDT, a strong thunderstorm was located near University Of
Maryland Center For Environmental Studies, or near Cambridge, moving
northeast at 50 mph.
This storm will be near...
Trappe and Oxford around 325 AM EDT.
Windyhill and Hambleton around 330 AM EDT.
Preston, Choptank and Tanyard around 335 AM EDT.
Harmony and Matthews around 340 AM EDT.
Federalsburg and Agner around 345 AM EDT.
Wind gusts up to 30 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
LAT...LON 3863 7608 3864 7615 3868 7617 3867 7620
3868 7621 3890 7594 3868 7571 3864 7571
3869 7577 3868 7580 3870 7580 3871 7584
3870 7590 3866 7596 3860 7599 3857 7604
TIME...MOT...LOC 0713Z 229DEG 44KT 3853 7619
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 27, 9:14 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, Apr 27, 9:14 PM EDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
914 PM EDT Thu Apr 27 2017
.SYNOPSIS...
A cold front will move across the area late tonight and early
on Friday. A backdoor cold front will move across the area
Saturday into Saturday night. This front will remain to our
south on Sunday, then return as a warm front on Sunday night.
Another cold front is expected on Monday night, with a secondary
front or surface trough Tuesday. Another cold front is possible
Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A frontal boundary extended across western Pennsylvania and
West Virginia this evening. The feature will progress to the
east and it should pass through our region late tonight and
early on Friday. The showers and thunderstorms with and ahead of
the front should continue to weaken during the night as they
encounter low level stable air. When the precipitation reaches
our region it should be mostly in the form of light rain
showers. However, some elevated instability will exist and there
may be isolated thunderstorms, as well.
A light south to southwest wind is expected tonight. The wind
direction is forecast to become west in the wake of the front.
Minimum temperatures are anticipated to range from the middle
50s to the lower 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Warm and mostly sunny day expected once front clears the region
on Friday. Should see highs at or above 80 degrees for most
locations, except along the immediate shoreline and the higher
elevations of the Poconos.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A frontal wave will be moving along a stationary front off to
the northwest of the area late Friday night and into Saturday
morning. This may touch off a few showers or an isolated
thunderstorm Friday night into Saturday morning. As it moves
northeastward into New England, strong surface high pressure
will build in behind it, pushing the frontal boundary southward
towards and through the area Saturday night. Out ahead of it
though on Saturday, expecting warm temperatures with highs in
the 80s along with the chance for a few showers/thunderstorms.
SPC has placed part of the area in Marginal Risk for severe
thunderstorms on Saturday.
Much of the area will then be on the cool side of the boundary
on Sunday with northeast low level flow. This will keep
temperatures much cooler than on Saturday with highs from 65-70F
for most locations, except across portions of Delaware and
eastern Maryland where they may try to remain on the warmer side
of the boundary. Uncertainty still remains on its position.
Chances for additional showers also exist, but thunder threat
much lower with stable low levels.
Front will then traverse back northward over the region Sunday
night into Monday out ahead of a low pressure system pushing
through the Great Lakes. This will lead to the redevelopment of
southerly flow and rebounding temperatures. Highs Monday should
reach back into the 70s to near 80F. The cold front then pushes
across the area late Monday and Monday night with showers and
possible thunderstorms.
Cyclonic flow aloft develops behind the front for Tuesday and
Wednesday with a few secondary cold fronts possible. Most areas
remain dry, but some instability showers in the colder air aloft
are possible, especially across the Poconos and NW NJ. Highs
from the 60s to low 70s and lows in the 40s and 50s.
The next organized system will then be developing across the
lower Mississippi Valley during the middle of next week and will
push towards the region by late in the week with the next
chance of more widespread precipitation.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Conditions were VFR at all eight of our TAF sites at 0100Z.
That should continue to be the case for much of the night at
KRDG, KPHL, KILG, KMIV and KACY until a front approaching from
the west brings MVFR ceilings and scattered showers and isolated
thunderstorms between about 0600Z and 1200Z. The chance for
thunder is too low to include in the TAFs.
The persistent southeast flow may bring some MVFR or IFR
ceilings to KTTN, KPNE and KABE before 0600Z, then the chance
for showers will be the same as at our other five TAF sites late
tonight with the low ceilings continuing until a short time
after the front passes.
The frontal boundary is anticipated to move across our TAF
sites between about 0900Z and 1100Z with conditions improving to
VFR for Friday with only scattered cloud cover expected from
mid morning onward.
A south to southwest wind around 4 to 8 knots is expected to
shift to the west around 6 to 10 knots with the arrival of the
front.
OUTLOOK...
Friday night...VFR early. Patchy fog and low CIGS may develop
overnight.
Saturday...Becoming VFR during the morning, although chances
exist for a few showers and thunderstorms. Conditions may
temporarily be reduced with any showers/storms.
Saturday night-Sunday night...Low clouds and fog may develop
overnight Saturday and continue into Sunday night leading to
reduced conditions. Small chance of showers and thunderstorms.
Conditions may temporarily be reduced with any showers.
Monday...Low conditions in the morning, becoming VFR during the
day. A chance of showers thunderstorms during the day, with
more likely showers and thunderstorms overnight. Lower
conditions possible during the day with any showers or storms,
more likely lower conditions overnight. Gusty southwest winds
around 25 knots.
&&
.MARINE...
Elevated seas are expected to continue tonight into Friday
morning on the Atlantic Coastal waters, generally ranging from 5
to 6 feet. A few gusts near or above 20 kt are possible this
evening. The Small Craft Advisory will be extended until 1:00 PM
Friday.
OUTLOOK...
Friday...Winds expected to remain below advisory levels, but
seas may remain elevated to advisory levels.
Friday night-Sunday night...Seas may approach 5 feet at times,
and winds may gust near 20 knots, but conditions expected to
remain below advisory levels.
Monday...Winds likely to gust 25-30 knots, and seas likely to
exceed 5 feet as well leading to Small Craft Advisory
conditions. A period of Gale conditions is also possible.
&&
.CLIMATE...
**Record or number 2 warmest April on record expected**
Presuming our forecast temps these last 4 days of April are
accurate, we are assured of a top 2 warmest April on record in
much of our forecast area. Sunday is probably the critical day
for determining record or not.
Below: April projected within the top April average temps, the
normal for April and the period of record (POR).
This includes todays high and low temperatures through 4 PM.
PHL normal 54.0 POR 1874
59.4 1994
59.4 2017? projected tied warmest ever
58.5 1921
58.4 2010
57.9 1941
ABE normal 49.9 POR 1922
56.8 projecting record
56.4 1941
54.7 1994
ACY normal 51.7 POR 1874
57.2 projecting record
56.3 2010
56.1 2011
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory for hazardous seas until 1 PM EDT
Friday for ANZ450>455.
&&
Synopsis...Robertson
Near Term...Iovino
Short Term...Muccilli
Long Term...Muccilli
Aviation...Iovino/Muccilli
Marine...Iovino/Muccilli
Climate...DragHazardous weather outlook, Apr 27, 3:53 PM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ Issued by National Weather Service BALTIMORE MD/WASHINGTON DC 353 PM EDT Thu Apr 27 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-282000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 353 PM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-282000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 353 PM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 28, 3:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
315 AM EDT FRI APR 28 2017
MDZ019-020-280745-
Talbot-Caroline-
315 AM EDT FRI APR 28 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUSSEX...SOUTHEASTERN
TALBOT AND SOUTHERN CAROLINE COUNTIES...
At 313 AM EDT, a strong thunderstorm was located near University Of
Maryland Center For Environmental Studies, or near Cambridge, moving
northeast at 50 mph.
This storm will be near...
Trappe and Oxford around 325 AM EDT.
Windyhill and Hambleton around 330 AM EDT.
Preston, Choptank and Tanyard around 335 AM EDT.
Harmony and Matthews around 340 AM EDT.
Federalsburg and Agner around 345 AM EDT.
Wind gusts up to 30 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
LAT...LON 3863 7608 3864 7615 3868 7617 3867 7620
3868 7621 3890 7594 3868 7571 3864 7571
3869 7577 3868 7580 3870 7580 3871 7584
3870 7590 3866 7596 3860 7599 3857 7604
TIME...MOT...LOC 0713Z 229DEG 44KT 3853 7619
RobertsonNearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.